Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Pittsburgh, PA

August 10, 2021Monroe County, Ohio

NWS Pittsburgh, PA issued this special weather statement at Aug 10, 2021, 4:01 PM EDT for Monroe County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 4:01 PM EDT (20:01 UTC)
Expired
Aug 10, 2021, 4:30 PM EDT
In force
29 min
Issued by
NWS Pittsburgh, PA
Hail
0.00 in
Wind
50

County Monroe County, OH

The radar

The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

451 
WWUS81 KPBZ 102001
SPSPBZ

Special Weather Statement
National Weather Service Pittsburgh PA
401 PM EDT Tue Aug 10 2021
 
OHZ069-WVZ004-012-102030-
Monroe OH-Marshall WV-Wetzel WV-
401 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Monroe,
northwestern Wetzel and Marshall Counties through 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Martinsville, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
New Martinsville, Paden City, Sardis, Clarington, Cameron, Lynn Camp,
Wileyville, Proctor, Woodlands, Hannibal, and Laings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3958 8100 3976 8106 3983 8072 3963 8064
      3959 8092 3961 8095 3958 8098
TIME...MOT...LOC 2001Z 256DEG 19KT 3969 8094 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 1:36 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 10, 1:36 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
136 PM EDT Tue Aug 10 2021

.SYNOPSIS...
Seasonable warmth, humidity, and periodic showers and thunderstorms
can be expected until cold frontal passage late this week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Convective line with isolated strong/severe gusts continues to
progress eastward this afternoon with support from a weak shortwave
trough. ~1000-1500j/kg of MLCAPE and modest shear has still
supported a few cells with cores approaching 35kft, where breaks in
the cloud deck allowed for temperatures to exceed 80 deg. Generally
do not anticipate this line intensifying as it moves eastward. In
addition to the marginal severe threat, locally heavy rain, with PWAT
values approach 2 inches may pose a problem in urban/poor drainage
locations.

Passage of the shortwave trough/building shortwave ridge should
alleviate coverage of this convection by eve.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
A similar scenario is indicated for Wednesday with the emergence of
another shortwave from the base of broad troughing over the Upr
Midwest, and the approach of that trough/frontal system is likely to
spawn more showers and storms on Thursday.

Temperature for the short term wl be above average with the support
of warm, moist advection. Thursday is borderline approaching Heat
Advisory headlines as Heat Index values are currently forecasted to
be in the upper-90s in portions of our region. However, the
confidence is not too high on this scenario since we still have
precip chances in the forecast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
An eastward sliding cold front will maintain rain chance into
Saturday, but that frontal passage will moderate temperature back to
climatological norms for the weekend.

Showers may return to the region starting Monday as high pressure
breaks down and warm, moist air returns from the south.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
Showers and thunderstorms, with MVFR/IFR restrictions, will continue
east southeast this afternoon in conjunction with the passage of a
shortwave trough.

Drier weather with generally VFR conditions should develop after the
line passage, though MVFR cigs may linger for sites north of I-70.
MVFR to IFR cigs are likely to return by WEdnesday morning as moist
advection continues in SSW sfc flow, before diurnal/heating raises
cig heights.

Scattered showers and thunderstorms may redevelop overnight into
Wednesday with additional shortwave passage, but
confidence/timing/coverage is too low at this time for mention beyond
VCSH.

.Outlook...
Periodic restrictions in showers/tstms are likely thru Sat with a
series of crossing disturbances.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Aug 10, 6:33 AM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
633 AM EDT Tue Aug 10 2021

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-111045-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
633 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Isolated incidents of severe wind gusts are possible with afternoon
thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated incidents of severe wind gusts are possible Wednesday and
Thursdays as thunderstorms become likely with cold front
encroachment.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 10, 3:21 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       STONE CREEK             40.40N  81.56W
08/10/2021  M1.83 INCH       TUSCARAWAS         OH   PUBLIC

&&

EVENT NUMBER PBZ2102075

RRR
Local storm report, Aug 10, 3:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     ROSS TOWNSHIP           40.53N  80.02W
08/10/2021                   ALLEGHENY          PA   SOCIAL MEDIA

            TREE ON POWERLINES RESULTING IN SMALL FIRE.

&&

EVENT NUMBER PBZ2102076

RACKLEY
Special weather statement, Aug 10, 3:31 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
331 PM EDT Tue Aug 10 2021

OHZ059-069-WVZ004-012-102000-
Monroe OH-Belmont OH-Marshall WV-Wetzel WV-
331 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern Monroe,
southern Belmont, northwestern Wetzel and Marshall Counties through
400 PM EDT...

At 330 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodsfield, moving east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegatation is possible.

Locations impacted include...
Moundsville, New Martinsville, Woodsfield, Powhatan Point, Glen Dale,
Beallsville, Clarington, Jerusalem, Wilson, Cameron, Alledonia, and
Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3965 8116 3988 8121 3994 8071 3969 8064
TIME...MOT...LOC 1930Z 263DEG 39KT 3979 8109

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Local storm report, Aug 10, 3:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     SALINEVILLE             40.62N  80.83W
08/10/2021                   COLUMBIANA         OH   PUBLIC

            TREES AND POWERLINES DOWN.

&&

EVENT NUMBER PBZ2102077

RACKLEY
Special weather statement, Aug 10, 3:52 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
352 PM EDT Tue Aug 10 2021

PAZ031-075-076-WVZ012-021-509>511-102030-
Fayette Ridges PA-Greene PA-Fayette PA-
Ridges of Eastern Monongalia and Northwestern Preston WV-Marion WV-
Monongalia WV-Wetzel WV-Preston WV-
352 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Greene,
southwestern Fayette, Monongalia, Wetzel, northwestern Preston and
Marion Counties through 430 PM EDT...

At 352 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mannington, moving east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegatation is possible.

Locations impacted include...
Morgantown, Fairmont, Westover, Kingwood, Mannington, Star City,
Pleasant Valley, Winfield, Barrackville, Point Marion, Monongah, and
Granville.

This includes the following highways...
  Interstate 68 in West Virginia between mile markers 1 and 18.
  Interstate 79 in Pennsylvania between mile markers 0 and 2.
  Interstate 79 in West Virginia between mile markers 130 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3941 8011 3939 8020 3944 8028 3947 8048
      3943 8054 3947 8065 3946 8067 3948 8067
      3947 8071 3955 8078 3955 8082 3960 8085
      3960 8087 3981 7981 3947 7962 3939 7989
      3944 7989 3945 7994 3939 8008
TIME...MOT...LOC 1952Z 286DEG 48KT 3953 8031

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 10, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
401 PM EDT Tue Aug 10 2021

OHZ069-WVZ004-012-102030-
Monroe OH-Marshall WV-Wetzel WV-
401 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Monroe,
northwestern Wetzel and Marshall Counties through 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Martinsville, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Martinsville, Paden City, Sardis, Clarington, Cameron, Lynn Camp,
Wileyville, Proctor, Woodlands, Hannibal, and Laings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3958 8100 3976 8106 3983 8072 3963 8064
      3959 8092 3961 8095 3958 8098
TIME...MOT...LOC 2001Z 256DEG 19KT 3969 8094

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:22 PM EDTSpecial Weather StatementPBZLawrence38 min
Aug 10, 12:39 PM EDTSpecial Weather StatementPBZBeaver36 min
Aug 10, 12:55 PM EDTSpecial Weather StatementPBZButler35 min
Aug 10, 1:27 PM EDTSpecial Weather StatementPBZAllegheny33 min
Aug 10, 1:57 PM EDTSevere Thunderstorm WarningPBZWashington48 min
Aug 10, 2:03 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland42 min
Aug 10, 2:07 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion30 min
Aug 10, 2:25 PM EDTSpecial Weather StatementPBZArmstrong50 min
Aug 10, 2:51 PM EDTSpecial Weather StatementPBZFayette, Greene, Westmoreland39 min
Aug 10, 2:52 PM EDTSevere Thunderstorm WarningPBZGreene33 min
Aug 10, 3:03 PM EDTSpecial Weather StatementPBZIndiana42 min
Aug 10, 2:47 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel43 min
Aug 10, 3:18 PM EDTSpecial Weather StatementPBZWetzel27 min
Aug 10, 3:52 PM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston, Wetzel38 min
Aug 10, 3:57 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Wetzel13 min
Aug 10, 4:17 PM EDTSevere Thunderstorm WarningPBZWetzel13 min
Aug 10, 4:26 PM EDTSevere Thunderstorm WarningPBZWetzel16 min
Aug 10, 9:16 AM EDTSpecial Weather StatementPBZCoshocton29 min
Aug 10, 11:05 AM EDTSevere Thunderstorm WarningPBZTuscarawas25 min
Aug 10, 11:07 AM EDTSevere Thunderstorm WarningPBZCoshocton23 min
Aug 10, 11:28 AM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas32 min
Aug 10, 11:30 AM EDTSevere Thunderstorm WarningPBZCoshocton, Tuscarawas30 min
Aug 10, 12:00 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas45 min
Aug 10, 12:07 PM EDTSpecial Weather StatementPBZGuernsey, Harrison, Muskingum, Noble53 min
Aug 10, 12:42 PM EDTSpecial Weather StatementPBZHarrison33 min
Aug 10, 12:59 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Tuscarawas46 min
Aug 10, 1:44 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble31 min
Aug 10, 2:12 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble48 min
Aug 10, 3:31 PM EDTSpecial Weather StatementPBZMonroe29 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.